MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS CANNULA INTERLINK LEVER LOCK; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON MEDICAL SYSTEMS CANNULA INTERLINK LEVER LOCK; INTRAVASCULAR ADMINISTRATION SET
Model Number 303370
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device lot #: the customer provided lot # 9062739.This does not match the catalog number provided.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that cannula interlink lever lock had foreign matter.The following information was provided by the initial reporter: product contamination.
 
Additional Manufacturer Narrative
H.6.Investigation: one photo was received and evaluated.The photo showed a top web view of a single package, confirmed to be from batch #9052739 (p/n 303370).No cannula product was seen in the photo.The reported defect was not observed in the photo provided.Three additional photos were received and evaluated.The photos depicted an opened lever lock package with the shielded cannula inside.The lever lock body had numerous dark foreign matter particles throughout.The foreign matter appeared to be embedded in the product.Additionally, one loose lever lock samples was received and visually evaluated.The numerous dark foreign matter particles were observed throughout the sample.The particles were embedded.Potential root cause for the embedded foreign matter defect is associated with the molding handling process.The embedded foreign matter is most likely degraded plastic.This occurs when the resin is exposed to prolonged high temperatures inside the molding machine, such as during start up.Per procedure, after start up, all molded parts are scrapped until no degraded plastic is observed.If this is not performed thoroughly a piece with this condition can get through.This type of defect is cosmetic and does not pose risk to the customer.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
CANNULA INTERLINK LEVER LOCK
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11168169
Report Number1213809-2021-00016
Device Sequence Number3637333
Product Code FPA
UDI-Device Identifier30382903033707
UDI-Public30382903033707
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K940697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number303370
Device Catalogue Number303370
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1